Hail, Creek
- When
- August 10, 6:38 PM CST
- Where
- Creek County, Kellyville
- Measured
- 1.75 in hail
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 35.950, -96.220
Thunderstorms developed during the early evening on August 10th along an outflow boundary from the morning thunderstorms. These storms produced large hail and damaging winds across parts of eastern Oklahoma through the late evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms developed during the early evening on August 10th along an outflow boundary from the morning thunderstorms. These storms produced large hail and damaging winds across parts of eastern Oklahoma through the late evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 10, 5:39 PM CST, 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 639 PM CDT WED AUG 10 2011 .DISCUSSION... THE 00Z AVIATION DISCUSSION IS INCLUDED BELOW. && .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. OUTFLOW BOUNDARIES LEFT FROM PREVIOUS AND ONGOING STORMS WILL CONTINUE TO KEEP POTENTIAL FOR TSRA AT ANY TAF SITE THE NEXT 24 HRS. THE SCT NATURE DOES NOT WARRANT ANY TEMPOS...AND THE TAFS WILL BE AMENDED IF CONFIDENCE THAT A PARTICULAR TERMINAL WILL BE AFFECTED BY A STORM INCREASES. LACY && .PREV DISCUSSION... /ISSUED 405 PM CDT WED AUG 10 2011/ DISCUSSION... HEAT RELIEF HAS BEEN SEEN TODAY ACROSS ALL BUT FAR SOUTHEAST OKLAHOMA BEHIND OUTFLOW BOUNDARY FROM OVERNIGHT CONVECTION. SHOWERS AND THUNDERSTORMS CONTINUE ACROSS PARTS OF FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AT THIS TIME AND EXPECT THIS ACTIVITY TO EITHER DIE OUT OR MOVE OUT OF THE AREA BY EARLY THIS EVENING. POTENTIAL EXISTS FOR ANOTHER MCS OR TWO TO AFFECT THE AREA TONIGHT. THE INITIAL CONCERN MAY BE ACROSS PARTS OF SOUTHEAST OKLAHOMA AS STORMS MAY DEVELOP SHORTLY ACROSS WESTERN OKLAHOMA AND MOVE SOUTHEAST INTO THAT AREA. OVERNIGHT...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS MAY AGAIN BECOME THE MAIN FOCAL POINT FOR ACTIVITY. WILL ALLOW THE HEAT HEADLINES TO EXPIRE ON SCHEDULE AT 8 PM. HEAT INDICES ARE NEAR 105 IN FAR SOUTHEAST OKLAHOMA AT THIS TIME...AND EXPECT A BIT COOLER AIR THURSDAY TO KEEP HEAT INDICES A BIT BELOW 105 IN MOST PLACES. THE BOUNDARY TO THE SOUTH WILL RETRUN NORTH BY FRIDAY ALTHOUGH POTENTIAL MCS DEVELOPMENT THURSDAY NIGHT MAY HAVE AN IMPACT ON JUST HOW FAR NORTH IT RETREATS. HEAT HEADLINES MAY AGAIN BE REQUIRED FRIDAY FOR PARTS OF THE AREA. A COLD FRONT WILL SWEEP ACROSS THE AREA FRIDAY NIGHT AND EARLY SATURDAY PRECEDED BY ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. SLIGHTLY COOLER AND DRIER AIR WILL FOLLOW THIS FRONT OVER THE WEEKEND. THE FRONT WILL RETURN NORTH AS A WARM FRONT MONDAY BRINGING A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS. THE UPPER RIDGE WILL BE BUILDING BACK OVER THE AREA EARLY NEXT WEEK SO THE HEAT WILL BEGIN TO BUILD AGAIN AS A RESULT. RECENT RAINS WILL TEMPER THE HIGHS A BIT THOUGH SO EXPECT MOST READINGS TO TOP OUT NEAR THE CENTURY MARK AS OPPOSED TO THE EXTREME LEVELS WE SAW LAST WEEK. STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS WITH CLOUDS/RAIN UNCERTAINTIES PLAYING A SIGNIFICANT ROLE IN THIS REGARD. && .PRELIMINARY POINT TEMPS/POPS... TUL 70 88 73 97 / 50 40 30 40 FSM 70 90 72 100 / 40 60 20 40 MLC 70 94 74 102 / 30 40 20 30 BVO 67 88 70 96 / 50 40 30 40 FYV 65 85 67 93 / 50 60 20 50 BYV 65 85 67 92 / 50 60 20 50 MKO 69 89 72 98 / 40 50 20 40 MIO 65 86 69 94 / 40 40 30 40 F10 69 91 73 99 / 40 40 20 40 HHW 73 98 75 102 / 20 30 20 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...EXCESSIVE HEAT WARNING UNTIL 8 PM WEDNESDAY FOR OKZ049-OKZ053. AR...NONE. && AVIATION...30
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
518 PM CDT WED AUG 10 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-111030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
518 PM CDT WED AUG 10 2011
...SHOWERS AND THUNDERSTORMS POSSIBLE THROUGH SATURDAY...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FLASH FLOOD.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DANGEROUS HEAT.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
AREA OF GREATEST RISK...ALONG AND SOUTH OF A BURBANK TO FORT SMITH LINE.
DISCUSSION...
SHOWERS AND THUNDERSTORMS CONTINUE TO PUSH ACROSS FAR NORTHEAST
OKLAHOMA AND FAR NORTHWEST ARKANSAS THIS AFTERNOON. THIS ACTIVITY
IS EXPECTED TO MOVE OUT OF THE REGION THIS EVENING BEFORE ANOTHER
THUNDERSTORM COMPLEX DEVELOPS OUT WEST AND PROGRESSES TOWARD THE
REGION. SOME OF THE THUNDERSTORMS WILL HAVE THE POTENTIAL TO
BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING
THE MAIN THREATS. LOCALLY HEAVY RAINFALL WITH A THREAT FOR FLASH
FLOODING WILL ALSO EXIST AS THUNDERSTORMS PUSH THROUGH THE REGION
TONIGHT AND INTO THURSDAY.
HOT TEMPERATURES CONTINUE ACROSS PORTIONS OF SOUTHEAST OKLAHOMA
THIS AFTERNOON AS THE RECENT RAINS HAVE REMAINED TO THE NORTH OF
THESE AREAS. HEAT INDEX VALUES AROUND 100 TO 105 DEGREES HAVE BEEN
OBSERVED. THESE CONDITIONS ARE EXPECTED TO DECREASE THIS EVENING
AND OVERNIGHT AS TEMPERATURES DECREASE WITH CHANCES OF SHOWERS AND
THUNDERSTORMS.
OVERALL DRY CONDITIONS ACROSS MOST OF THE REGION CONTINUES TO
CREATE LIMITED FIRE WEATHER DANGERS ACROSS LOCATIONS ALONG AND
SOUTH OF A BURBANK TO FORT SMITH LINE. THESE CONDITIONS SHOULD
DECREASE THIS EVENING AS RELATIVE HUMIDITY VALUES INCREASE.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
POTENTIAL...DANGEROUS HEAT POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
A THUNDERSTORM COMPLEX IS EXPECTED TO BE CONTINUING THURSDAY
ACROSS THE REGION...WITH ANOTHER POSSIBLE COMPLEX DEVELOPING INTO
FRIDAY. LOCALIZED HEAVY RAINFALL WILL ALSO CONTINUE TO BE POSSIBLE
AS THESE COMPLEXES MOVE THROUGH. A FRONTAL BOUNDARY LOOKS TO PUSH
INTO THE REGION FRIDAY NIGHT AND SATURDAY WITH CONTINUING CHANCES
FOR THUNDERSTORMS OVER THE REGION. THIS FRONT SHOULD RETREAT BACK
NORTHWARD DURING THE MONDAY TIME FRAME ALLOWING FOR THUNDERSTORM
POTENTIAL TO REDEVELOP.
HOT TEMPERATURES LOOK TO REMAIN POSSIBLE ACROSS FAR SOUTHEAST
OKLAHOMA THURSDAY AND FRIDAY AS THESE LOCATIONS REMAIN SOUTH OF A
FRONTAL BOUNDARY CURRENTLY STRETCHED ACROSS THE REGION. HEAT
INDICES ARE EXPECTED TO BE SLIGHTLY COOLER WITH AROUND 100 DEGREES
POSSIBLE. HOT TEMPERATURES AND OVERALL DRY CONDITIONS WILL ALLOW
FOR LIMITED TO ELEVATED FIRE WEATHER DANGERS THROUGH FRIDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
145 PM CDT WED AUG 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM TSTM WND DMG CATOOSA 36.19N 95.75W
08/10/2011 ROGERS OK BROADCAST MEDIA
HARD ROCK HOTEL SUSTAINED DAMAGE TO OUTSIDE OF BUILDING.
0445 AM TSTM WND DMG 2 N VAN BUREN 35.47N 94.35W
08/10/2011 CRAWFORD AR PUBLIC
CARPORT PICKED UP AND BLOWN ACROSS ROAD.
0500 AM TSTM WND GST COWLINGTON 35.28N 94.73W
08/10/2011 E60.00 MPH LE FLORE OK PUBLIC
WINDS 60 OR MORE. SHOOK MOBILE HOME HARD.
0505 AM TSTM WND DMG SPIRO 35.24N 94.62W
08/10/2011 LE FLORE OK LAW ENFORCEMENT
NUMEROUS LARGE LIMBS BROKEN. ESTIMATED WIND AT OVER 60
MPH.
0530 AM FLASH FLOOD FORT SMITH 35.39N 94.40W
08/10/2011 SEBASTIAN AR PUBLIC
NUMEROUS REPORTS OF STREET FLOODING IN AND AROUND
DOWNTOWN FORT SMITH.
&&
RJSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
211 PM CDT WED AUG 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM TSTM WND DMG 5 ENE ONETA 36.05N 95.63W
08/10/2011 WAGONER OK PUBLIC
WIND BLEW ALMOST ALL SHINGLES OFF NORTH SIDE OF HOUSE
DOWN TO PLANKING NEAR 81ST STREET AND 305.
0555 AM TSTM WND DMG DENNING 35.43N 93.76W
08/10/2011 FRANKLIN AR EMERGENCY MNGR
4-5 TREES BLOWN DOWN. ROOF DAMAGE TO A NEW MOBILE HOME.
&&
SAASPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
314 PM CDT WED AUG 10 2011
OKZ056-057-061-062-102100-
CRAIG OK-MAYES OK-NOWATA OK-ROGERS OK-
314 PM CDT WED AUG 10 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN CRAIG...NORTHERN MAYES...SOUTHERN NOWATA AND
NORTHEASTERN ROGERS
AT 314 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF NOWATA...MOVING SOUTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...NOWATA...DELAWARE...WATOVA...NEW
ALLUWE...BUSHYHEAD...CHELSEA...VINITA...KETCHUM...BIG CABIN...WHITE
OAK...ROSE...SALINA...SPAVINAW...STRANG...ADAIR...PENSACOLA...
LANGLEY...DISNEY...SNOWDALE STATE PARK...SPAVINAW STATE PARK...
CHEROKEE STATE PARK AND DISNEY LITTLE BLUE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3684 9570 3659 9500 3619 9502 3638 9542
3668 9581
TIME...MOT...LOC 2014Z 297DEG 41KT 3671 9564SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
404 PM CDT WED AUG 10 2011
OKZ057-061-062-102130-
CRAIG OK-MAYES OK-ROGERS OK-
404 PM CDT WED AUG 10 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHWESTERN CRAIG...NORTHERN MAYES AND NORTHEASTERN ROGERS
AT 404 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
CHELSEA...MOVING SOUTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BUSHYHEAD...CHELSEA...BIG CABIN...
SALINA...SPAVINAW...STRANG...ADAIR...PENSACOLA...LANGLEY...SNOWDALE
STATE PARK...SPAVINAW STATE PARK...CHEROKEE STATE PARK AND DISNEY
LITTLE BLUE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL.
LAT...LON 3665 9541 3647 9500 3644 9500 3625 9517
3649 9557 3660 9547 3660 9543 3663 9543
TIME...MOT...LOC 2104Z 299DEG 30KT 3653 9537PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
526 PM CDT WED AUG 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 AM TORNADO 5 SE LOCUST GROVE 36.15N 95.10W
08/10/2011 CHEROKEE OK NWS STORM SURVEY
*** 1 FATAL, 2 INJ *** DOUBLE WIDE MOBILE HOME
DESTROYED...2 SINGLE WIDE MOBILE HOMES DAMAGED...GARAGE
DESTROYED...WORKSHOP DESTROYED...NUMEROUS TREES SNAPPED
OR UPROOTED. PREVIOUSLY LISTED AS TSTM WIND DAMAGE.
TORNADO WAS RATED EF2 AND WAS ON THE GROUND FOR 5 MILES.
MAXIMUM PATH WIDTH WAS 400 YARDS.
&&
EJCSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
651 PM CDT WED AUG 10 2011
OKZ064-110015-
CREEK OK-
651 PM CDT WED AUG 10 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHWESTERN CREEK
AT 651 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
OILTON...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...DRUMRIGHT...OILTON...SILVER CITY AND
MANNFORD.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND WIND GUSTS TO 40 MPH.
LAT...LON 3615 9663 3616 9658 3616 9630 3590 9630
3597 9663
TIME...MOT...LOC 2351Z 279DEG 24KT 3608 9661The Tulsa radar (KINX), 64 km away, was scanning. The volume nearest the first event began at 00:38 UTC.
6 thunderstorm wind, 4 hail. Local standard time, as filed.
Strong thunderstorm wind blew down large tree limbs.
Strong thunderstorm wind blew down large tree limbs.
Strong thunderstorm wind blew down large tree limbs.
At Lake Eufaula State Park, strong thunderstorm wind blew off the roofs of two boat slips. Many tree limbs were blown down and a storage building two miles east of the park was blown over.
A 20' x 60' metal building was blown off its foundation by strong thunderstorm wind. The wind also blew the top portion off a radio tower and damaged cars.
Strong thunderstorm wind blew the roofs off of two buildings and blew down power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 335051, 335053, 335055, 335059, 345348, 335062, 335064, 335069, 335070, 335071.